MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® BALLOON DILATION CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® BALLOON DILATION CATHETER
Catalog Number 998506
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a: through f: the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that they inflated the balloon dilation catheter to a certain amount, but it burst.On visual inspection, the balloon part was wrinkled and crushed, so they could not confirm the damage.Meter part of main body.The base was cracked and came off.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event is unconfirmed.Visual evaluation noted the sample catheter was received in a closed ziploc bag identified with a biohazard label and sterilized by eto label; customer complaint (b)(4) is handwritten in the bag.Inside the ziploc bag there was the balloon catheter, the outer shaft of the catheter had two kinks.The balloon hub reads 5 mm x 6 cm/ 30 atm and wire hub reads 0.038 (0.97mm) wire.The refold tool was in the catheter and the balloon guard was not present.The sample was evaluated in the bio testing lab first performing a visual inspection of the device, during this visual inspection there were identified two kinks in the outer shaft.Functional evaluation noted upon completion of the visual inspection, a functional testing was performed introducing a guidewire though the wire hub; there was some resistance during the introduction of the guidewire in the kinked areas; however, it was possible to fully introduce the guidewire.Then using the balloon hub the catheter was filled with distilled water using an inflation device.The balloon was inflated and pressurized to 10 atm and no leaks were observed, therefore it was pressurized up to 30 atm and no leaks of irregularities detected.After this the balloon was deflated applying vacuum in the inflation device.Based on the results of the sample evaluation, this complaint is unconfirmed since the balloon was inflated and deflated without complications and no irregularities were observed.Also received 3 photo samples.First photos sample shows top view of balloon dilation catheter and broken inflation device.Second photo sample zooms in on end of balloon catheter.Third photo sample shows breakage point between pressure gauge and inflation device.No root cause could be found because the reported event was unconfirmed.The dhr review and the labelling review are not required as the reported event is unconfirmed.Section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD® X-FORCE® BALLOON DILATION CATHETER
Common Device Name
BALLOON DILATION CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key18787742
Report Number1018233-2024-01008
Device Sequence Number7814485
Product Code EZN
UDI-Device Identifier10801741052689
UDI-Public(01)10801741052689
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K050875
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/08/2024
Device Catalogue Number998506
Device Lot NumberBMGUFM18
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2024
Supplement Date Received by Manufacturer05/09/2024
Initial Report FDA Received Date02/27/2024
Supplement Report FDA Received Date05/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown